MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545535 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Crushing Injury (1797)
| Date of Event |
02/01/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 61-year old caucasian female patient underwent primary breast augmentation with two 535cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination, mammogram and mri, with left breast implant rupture.The patient also possibly suffered trauma from mammogram.As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2022.
Additional Manufacturer Narrative
Future date of explantation: (b)(6) 2022.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number:
(b)(4).
Additional Manufacturer Narrative
On july 8, 2022, mentor became aware that during a physical examination on (b)(6) 2022, the patient reported that after "aggressive" mammograms on (b)(6) 2022, her implants were displaced and lopsided.The left breast implant rupture was identified on (b)(6) 2022 through mri.In addition, the patient was also diagnosed with left breast capsular contracture baker grade 4 and right breast capsular contracture baker grade 3.Complications on the right breast will be reported under mrn: 1645337-2022-08766.This medwatch form is for the left breast prosthesis.
Additional Manufacturer Narrative
On august 3, 2022, the mentor failure analysis lab received the device for evaluation.Per the returned device, mentor became aware that the lot number was 6934924.A manufacturing record evaluation (mre) was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On (b)(6) 2022, mentor became aware that the patient was also diagnosed with right breast implant rupture.Both the patient's implants were removed and were replaced with the following devices: (left) 480cc mentor memorygel breast implant catalog: 3505480bc lot: 9662823 sn: (b)(6) and (right) 480cc mentor memorygel breast implant catalog: 3505480bc lot: 9714361 sn: (b)(6).On august 16, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection.Visual analysis of the returned sample determined that the siltex uhp 535cc breast implant was found to be ruptured and received incomplete.The evaluation determined that the cause of the rupture is the trauma experienced.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of gel-filled mammary prosthesis.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.